Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have been experiencing dizzy spells of late. Underlying cause?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
I have been experiencing dizzy spells of late
Posted Mon, 26 Aug 2013 in Headache and Migraines
Answered by Dr. Kerry Pottinger 58 minutes later
Thank you for using Healthcare Magic.
I am assuming your question is regarding the cause of your dizzy spells.
There are many causes of dizziness and most of them are not serious. It may be caused by a viral infection affecting the ear. If this is the case then there may be associated vertigo which is when your surroundings appear as if they are moving and this can happen when you are lying down as well as upright.
Migraine can cause dizziness and is often associated with a headache, nausea and visual disturbances.
Stress and anxiety are a common cause. A low blood sugar or a low blood pressure can cause dizziness. If you experience dizziness when you stand up then this may be related to your blood pressure. Dehydration is sometimes a cause.
If the blood flow to parts of the brain is inadequate, this may cause dizziness secondary to arterial disease. Some drugs cause dizziness as a side-effect.
These are some of the commoner causes of dizziness. If you are finding the dizzy spells are a problem then I would suggest a visit to your doctor is needed. A full assessment can then be carried out to help find the cause.
I hope this has helped. If you have any further questions, please do not hasitate to contact me.
Dr K A Pottinger
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor